Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 28, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 30, 2025, 6:11 PM EDT for 4 counties in South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2025, 6:11 PM EDT (22:11 UTC)
- Expired
- May 30, 2025, 7:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 88 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:33 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:41 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 30, 4:41 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
441 PM EDT Fri May 30 2025
.SYNOPSIS...
Scattered showers and
thunderstorms are expected with potential for a few strong to severe
storms with damaging winds and large hail. Slightly cooler and drier
conditions arrive over the weekend before a gradual warmup takes
place through the first half of next week. Slightly cooler and
drier conditions will arrive over the weekend before a gradual
warmup takes place through the first half of next week.
&&
.UPDATE...
Severe Thunderstorm Watch 349 issued for the entire area as a
line of convection moves eastward late this afternoon. All
severe threats will be possible with this line.
&&
.NEAR TERM /THROUGH SATURDAY/...
Low clouds covering much of the area this morning transitioned
to an area of stratocu and now high clouds were streaming
overhead. The sunshine will heat things up and help with
instability ahead of cold front, but confidence is not that
high in terms of coverage of storms as questionable forcing at
the low levels with westerly component to the winds and clouds
keeping sea breeze pinned closer to the coast. Looks like
timing still remains the same for potential storms with 4 to 6p
arrival west of I-95 to 6 to 9p best chc east of I-95.
An approaching digging upper trough will push this cold front
through the area tonight bringing drier and relatively cooler
air into the area. Winds will remain stronger and gusty
increasing a bit through this evening as trough deepens aloft. Warm
and moist air remains in place ahead of it with temps up around
80 most places and sfc dewpoints in the mid 60s, but overall
moisture through the column is not that impressive with pcp
water values reaching up to 1.6 inches. Soundings showing weak
cap eroding now leading to increased chc of storms late this
aftn into this evening. Models show line of convection
approaching, but weakening as it moves into and across the
eastern Carolinas but also shows secondary bit of shortwave
energy rotating into the area behind this line and could produce
additional storms. Main threat overall should be potential for
damaging winds, but with colder air moving in aloft, could see
some hail and can not rule out a tornado.
Guidance shows clearing skies by midnight with mainly clear
skies into Sat. Lows tonight will drop a bit below normal with
most places dropping below normal inland of the coast. Overall
expect a sunny and warm day on Saturday with temps slightly
below normal but still reaching into the low to mid 80s. Can not
rule out some passing clouds as some shortwave energy riding
around the upper trough shifting slowly eastward through Sat.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
A fairly decent mid level trough for early June will
be in place through basically all of the short term period. Overall
the period remains mostly dry but a shortwave and associated
baroclinic zone offer up a chance of convection later Sunday
afternoon into the evening hours. There is also a very slight chance
of convection across northern zones Saturday evening as well. The
temperature guidance/forecast is one of just below or near
climatology according to deterministic and probabilistic guidance.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The extended period remains essentially void of pops with a
warming trend via mid level ridging developing. There is an
interesting feature perhaps a "tutt" that is showing up in some
guidance off the southeast coast that if it develops could bring
some cloud cover and or showers mid to late week. High
temperatures reaching or just eclipsing ninety degrees late in
the period are the highlights of the period.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Any low clouds transitioned to stratocu thinning out from W-SW
to E-NE through early this afternoon. This leaves iso to sct
stratocu with high clouds streaming in also form the west.
VFR at all sites for now will potentially become sub-VFR in
tstms through this evening. Overall, shwrs/tstms are expected
to move through from west to east later this aftn into this
evening ahead of a cold front, with brief restrictions
possible. A few storms could be severe with wind gusts of 50+ kt
and/or large hail, especially inland at KFLO/KLBT. Otherwise,
mainly VFR conditions expected with WSW winds gusting to around
20 to 25 kts. Should see SKC at all terminals by 04-06z
timeframe, lasting through remainder of TAF period.
Extended Outlook...Mainly VFR.
&&
.MARINE...
Through Saturday...A Small Craft Advisory remains in effect with
gusty WSW winds up to 25 to 30 kts through tonight, but
diminishing into pre-dawn hours on Sat. Mainly will experience
wind gusts up to 30 kt and seas up to 6 ft in the NC waters and
more in the way of wind gusts to 25 kts in the SC waters. Winds
will remain in the 10 to 20 kt range post FROPA into Sat and
seas will be in the 2 to 4 ft range on Saturday.
Saturday night through Wednesday... After a brief offshore flow
Saturday evening...winds will become more erratic and light
Sunday into Monday with if anything a southwest flow printing.
It appears a more sustained if a day or two is sustained flow
develops into mid week. Speeds remain relatively light a few
knots either side of ten. Overall significant seas are
representative of the lighter winds around two feet.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...Small Craft Advisory until 5 AM EDT Saturday for AMZ250-252-
254-256.
&&
SYNOPSIS...ILM
UPDATE...
NEAR TERM...RGZ
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...RGZ
MARINE...SHK/RGZ/ABWHazardous weather outlook, May 30, 4:39 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 439 PM EDT Fri May 30 2025 NCZ106-108-312045- Coastal Pender-Coastal New Hanover- 439 PM EDT Fri May 30 2025 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Moderate Risk of Rip Currents. A few severe storms are possible early this evening with damaging wind gusts the main hazard. Large hail and a tornado are also possible. The best chance of severe weather is around 7 to 8 pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ110-SCZ054-056-312045- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 439 PM EDT Fri May 30 2025 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A few severe storms are possible early this evening with damaging wind gusts the main hazard. Large hail and a tornado are also possible. The best chance of severe weather is around 6 to 8 pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A moderate rip risk is possible for south facing beaches through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 312045- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 439 PM EDT Fri May 30 2025 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A few severe storms are possible late this afternoon and early evening with damaging wind gusts the main hazard. Large hail and a tornado are also possible. The best chance of severe weather is around 5 to 7 pm west of I-95 and around 6 to 8 pm east of I-95. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. AMZ250-252-254-256-312045- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 439 PM EDT Fri May 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:48 AM EDT | Small Craft Advisory | ILM | 26 hr | |
| May 30, 6:03 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Robeson | 27 min |
| May 30, 6:14 PM EDT | Special Marine Warning | ILM | 61 min | |
| May 30, 6:37 PM EDT | Special Weather Statement | ILM | Bladen | 38 min |
| May 30, 6:45 PM EDT | Special Weather Statement | ILM | Pender | 30 min |
| May 30, 6:54 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 36 min |
| May 30, 7:07 PM EDT | Special Marine Warning | ILM | 53 min | |
| May 30, 7:25 PM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| May 30, 5:22 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Williamsburg | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.